Thunderstorm Wind, Chouteau
- When
- June 27, 5:10 PM MST
- Where
- Chouteau County, Geraldine
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.633, -110.250
A severe thunderstorm produced a wind gust to 60 mph at Gearaldine.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm produced a wind gust to 60 mph at Gearaldine.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 27, 1:34 PM MST, 3 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 234 PM MDT MON JUN 27 2005 .DISCUSSION... TODAY THROUGH WEDNESDAY...MOIST SOUTHWEST FLOW ALOFT...SHORT WAVE ENERGY ROTATING THROUGH THE AREA AND AN APPROACHING SURFACE FRONT PROVIDE THE INGREDIENTS FOR ANOTHER ROUND OF CONVECTIVE WEATHER. RADAR INDICATING MANY SMALL CELLS BEGINNING TO FIRE UP AND WOULD EXPECT STORMS TO INCREASE IN COVERAGE AND INTENSITY DURING THE NEXT FEW HOURS. SOME STORMS MAY BECOME SEVERE. THE UPPER TROF LIFTS OUT OVER THE COUNTY WARNING AREA LATE TUESDAY. ENOUGH INSTABILITY REMAINS FOR SCATTERED SHOWERS OR THUNDERSTORMS THOUGH SEVERE INTENSITIES NOT LIKELY ON TUESDAY. NORTHWEST FLOW ALOFT RETURNS TO THE AREA WEDNESDAY AND WITH IT...THE POSSIBILITY OF A FEW LIGHT SHOWERS. TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES TUESDAY BEFORE WARMING ON WEDNESDAY. EMANUEL WEDNESDAY NIGHT THROUGH SATURDAY NIGHT...IT STILL LOOKS LIKE RESIDUAL INSTABILITY COULD CONTRIBUTE TO ISOLATED SHOWERS WEDNESDAY EVENING SO HAVE LEFT SLIGHT CHANCE POPS ALONE. MODELS ARE IN BETTER AGREEMENT THAN YESTERDAY IN HAVING AN UPPER RIDGE OVER THE AREA ON THURSDAY. AIRMASS SHOULD GENERALLY BE STABLE AND RELATIVELY DRY SO EXPECT A MOSTLY DRY DAY PER THE FORECAST. FOR FRIDAY THROUGH SATURDAY NIGHT EXPECT SW TO W FLOW ALOFT. MODELS DIFFER ON SHORTWAVES SO HAVE DECIDED TO LEAVE POPS AS IS. LIKE YESTERDAY STILL FEEL GFS IS TOO STRONG WITH A SHORTWAVE MOVING THROUGH THE AREA SATURDAY NIGHT. OTHER MODELS FAVOR A WEAKER AND FARTHER N SOLUTION WITH THIS SHORTWAVE. INHERITED FORECAST WINDS/CLOUDS/AND TEMPERATURES LOOK ON TRACK SO MADE ONLY SOME MINOR CHANGES. SUNDAY AND MONDAY...THERE ARE RUN-TO-RUN INCONSISTENCIES IN MODELS DURING THIS PERIOD. I WENT WITH A COMPROMISE SOLUTION OF A SHORT WAVE TROUGH CROSSING CWA ON SUNDAY...CLEARING OUR AREA MONDAY MORNING. I EXPECT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR MOST AREAS...EXCEPT FOR CHANCE PROBABILITIES ALONG THE CONTINENTAL DIVIDE SUNDAY AND MONDAY MORNING. BEHIND THE TROUGH MIDDAY MONDAY...I EXPECT SLIGHT CHANCE TO CHANCE PROBABILITIES ALONG THE DIVIDE DUE TO AREAS OF MOISTURE IN THE UPPER LEVEL FLOW...WITH SLIGHT CHANCE OF THUNDERSTORMS ALONG OUR EASTERN BORDER AS DOWNSLOPE WINDS KEEP MUCH OF THE PLAINS AND SOUTHWEST GENERALLY DRY. TEMPERATURES COOL A FEW DEGREES SUNDAY WITH TROUGH BUT REBOUND ON MONDAY. EK && .AVIATION... UPDATED 1750Z AN UPPER LEVEL TROUGH AND A SURFACE FRONT WILL BE THE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS OVER CENTRAL AND SOUTHWEST MONTANA THIS AFTERNOON THROUGH EARLY TONIGHT. A FEW OF THE STORMS WILL PRODUCE LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS THROUGH THIS EVENING. MOST AREAS OF CENTRAL AND SOUTHWEST MONTANA WILL DRY OUT BY LATE TONIGHT. LOCATIONS NEAR THE CANADIAN BORDER WILL CONTINUE TO SEE SCATTERED SHOWERS INTO TOMORROW MORNING. VFR CONDITIONS WILL PREVAIL OVER MOST AREAS THROUGH TOMORROW MORNING WITH A FEW AREAS OF MVFR DUE TO CEILINGS AND VISIBILITIES NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GTF 52 69 48 74 / 70 30 30 20 CTB 50 65 45 71 / 70 30 30 20 HLN 52 72 52 77 / 80 30 30 20 BZN 47 70 44 75 / 70 30 30 20 WEY 45 65 36 67 / 50 40 30 10 DLN 47 70 44 75 / 60 30 30 20 HVR 55 71 52 75 / 70 30 30 20 LWT 50 68 48 71 / 80 30 40 20 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...EMANUEL LONG TERM....BLANK/KURDY AVIATION...SCHAUMANN WEATHER.GOV/GREATFALLS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 452 AM MDT MON JUN 27 2005 MTZ008>015-044>055-281100- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 452 AM MDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA...SOUTHWEST MONTANA AND CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER WESTERN MONTANA AHEAD OF A PACIFIC COLD FRONT AND MOVE NORTHEAST ACROSS CENTRAL MONTANA LATE THIS AFTERNOON AND EVENING. SOME THUNDERSTORMS LATER THIS AFTERNOON AND EVENING MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
340 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL HELENA 46.60N 112.02W
06/27/2005 1.75 INCH LEWIS AND CLARK MT TRAINED SPOTTER
MANY HAIL REPORTS FROM AROUND DOWN TOWN HELENA FREQUENT
CLOUD TO GROUND LIGHTNING WITH GUSTY WINDS.
&&
SAUCIERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
347 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 6 SE BOZEMAN 45.62N 110.96W
06/27/2005 0.50 INCH GALLATIN MT TRAINED SPOTTER
FREQUENT CLOUD TO GROUND LIGHTNING WITH BRIEF HEAVY RAIN.
&&
SAUCIERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
422 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL 8 W HELENA 46.60N 112.19W
06/27/2005 1.50 INCH LEWIS AND CLARK MT LAW ENFORCEMENT
&&
SAUCIERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 430 PM MDT MON JUN 27 2005 MTZ012>014-048>051-053-054-280045- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- BROADWATER-MEAGHER- INCLUDING THE CITIES OF...GREAT FALLS...FORT BENTON...HELENA... CHOTEAU...FAIRFIELD...STANFORD...LEWISTOWN...TOWNSEND... WHITE SULPHUR SPRINGS 430 PM MDT MON JUN 27 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 539 IN EFFECT UNTIL 12 AM MDT FOR THE FOLLOWING AREAS... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 12 AM FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTHWEST MONTANA...BROADWATER...CASCADE...CHOUTEAU...FERGUS...JUDITH BASIN...LEWIS AND CLARK...MEAGHER...TETON. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER AND STRONG WIND GUSTS GREATER THAN 58 MPH.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
528 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 7 W HELENA 46.60N 112.17W
06/27/2005 0.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
HAIL DEPTH ON HWY 12 WEST UP TO FOUR INCHES DEEP FOR AT
LEAST ONE HALF MILE CAUSING CAR TO SLIDE OFF ROAD.
&&
SAUCIERPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
532 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 8 W HELENA 46.60N 112.19W
06/27/2005 1.50 INCH LEWIS AND CLARK MT LAW ENFORCEMENT
CORRECTED TIME FOR THIS REPORT.
&&
SAUCIERThe Great Falls radar (KTFX), 87 km away, was scanning. The volume nearest the first event began at 00:09 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2005Every state in 2005This day in weather historyWarnings in Montana, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454861.